Alert archive / Colorado / Red Flag Warnings in 2016

Red Flag Warning 11, NWS Denver/Boulder, CO

April 13, 201610 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Apr 13, 2016, 3:28 PM MDT for 10 counties in Colorado. It took effect at Apr 14, 2016, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2016, 3:28 PM MDT (21:28 UTC)
In effect from
Apr 14, 2016, 12:00 PM MDT
Expired
Apr 14, 2016, 7:00 PM MDT
In force
7 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Elbert County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 90 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2002 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

975 
WWUS85 KBOU 132128
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
328 PM MDT WED APR 13 2016

COZ242-244>251-140530-
/O.NEW.KBOU.FW.W.0011.160414T1800Z-160415T0100Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
328 PM MDT WED APR 13 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN COLORADO
PLAINS...FIRE WEATHER ZONES 242...AND 244 THROUGH 251...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 7 PM MDT THURSDAY.

* AFFECTED AREA...FIRE WEATHER ZONES 242...244...245...246... 
  247...248...249...250 AND 251.

* TIMING...THURSDAY AFTERNOON INTO EARLY THURSDAY EVENING.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...INCREASING WINDS AND LOW HUMIDITY WILL ALLOW ANY FIRES
  TO SPREAD RAPIDLY...ESPECIALLY IN AREAS THAT HAVE EXPERIENCED
  LIMITED SPRING GREENUP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
4 follow-up statements
220 
WWUS85 KBOU 140425
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1025 PM MDT WED APR 13 2016


COZ242-244>251-141230-
/O.CON.KBOU.FW.W.0011.160414T1800Z-160415T0100Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1025 PM MDT WED APR 13 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN
COLORADO PLAINS...FIRE WEATHER ZONES 242...AND 244 THROUGH 251...

* AFFECTED AREA...FIRE WEATHER ZONES 242...244...245...246... 
  247...248...249...250 AND 251.

* TIMING...THURSDAY AFTERNOON INTO EARLY THURSDAY EVENING.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...INCREASING WINDS AND LOW HUMIDITY WILL ALLOW ANY 
  FIRES TO SPREAD RAPIDLY...ESPECIALLY IN AREAS THAT HAVE 
  EXPERIENCED LIMITED SPRING GREENUP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
600 
WWUS85 KBOU 141024
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
424 AM MDT THU APR 14 2016

COZ242-244>251-141830-
/O.CON.KBOU.FW.W.0011.160414T1800Z-160415T0100Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
424 AM MDT THU APR 14 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN
COLORADO PLAINS...FIRE WEATHER ZONES 242...AND 244 THROUGH 251...

* AFFECTED AREA...FIRE WEATHER ZONES 242...244...245...246... 
  247...248...249...250 AND 251.

* TIMING...THURSDAY AFTERNOON INTO EARLY THURSDAY EVENING.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...INCREASING WINDS AND LOW HUMIDITY WILL ALLOW ANY 
  FIRES TO SPREAD RAPIDLY...ESPECIALLY IN AREAS THAT HAVE 
  EXPERIENCED LIMITED SPRING GREENUP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
671 
WWUS85 KBOU 141910
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
110 PM MDT THU APR 14 2016

COZ242-244>251-150100-
/O.CON.KBOU.FW.W.0011.000000T0000Z-160415T0100Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
110 PM MDT THU APR 14 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN COLORADO
PLAINS...FIRE WEATHER ZONES 242...AND 244 THROUGH 251...

* AFFECTED AREA...FIRE WEATHER ZONES 242...244...245...246... 
  247...248...249...250 AND 251.

* TIMING...THURSDAY AFTERNOON INTO EARLY THURSDAY EVENING.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* IMPACTS...INCREASING WINDS AND LOW HUMIDITY WILL ALLOW ANY 
  FIRES TO SPREAD RAPIDLY...ESPECIALLY IN AREAS THAT HAVE 
  EXPERIENCED LIMITED SPRING GREENUP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
973 
WWUS85 KBOU 150043
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
643 PM MDT THU APR 14 2016


COZ242-244>251-150145-
/O.EXP.KBOU.FW.W.0011.000000T0000Z-160415T0100Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
643 PM MDT THU APR 14 2016

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR THE EASTERN COLORADO PLAINS...FIRE
WEATHER ZONES 242...AND 244 THROUGH 251...

CONDITIONS WILL IMPROVE THROUGH THE EVENING AS TEMPERATURES COOL
AND THE WIND DECREASES. THEREFORE THE RED FLAG WARNING WILL BE
ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 13, 3:25 PM MDT, 3 minutes earlier.

Area forecast discussion, Apr 13, 3:25 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
325 PM MDT WED APR 13 2016

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 313 PM MDT WED APR 13 2016

ISOLATED CONVECTION CONTINUES TO POP UP ON THE PLAINS. A BRIEF
SHOT OF RAIN AND GUSTY WINDS AND AN ISOLATED LIGHTNING STRIKE OR
TWO EXPECTED FROM THESE BEFORE DECREASING AND ENDING SHORTLY AFTER
SUNSET. THERE IS A BATCH OF STRONGER CONVECTION ASSOCIATED WITH A
SHORT WAVE HEADING INTO UTAH...BUT MOST OF THIS WILL STAY JUST TO
OUR NORTH AND WEST THROUGHOUT THE NIGHT.

ON THURSDAY...SOUTHWEST FLOW STRENGTHENS CONSIDERABLY RESULTING IN
GUSTY WINDS OVER MOST AREAS. SOME MOISTURE AND LIFT AHEAD OF THE
DIGGING WESTERN U.S. TROUGH WILL BRING MORE SCATTERED AFTERNOON
SHOWERS AND ISOLATED THUNDERSTORMS. A FEW OF THESE WILL LIKELY
DRIFT OFF THE FRONT RANGE LATE IN THE DAY...BEING HIGH BASED AND
PRODUCING GUSTY WINDS.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 313 PM MDT WED APR 13 2016

...SIGNIFICANT SPRING STORM WILL BRING HEAVY SNOW AND HEAVY
RAIN...

MODELS CONTINUE TO SHOW COPIOUS AMOUNTS OF MOISTURE WITH THE SLOW
MOVING STORM THAT WILL MOVE OVER THE STATE THIS WEEKEND. THE UPPER
LOW IS FORECAST TO DROP INTO POSITION OVER THE FOUR CORNERS FRIDAY
EVENING AND THEN STAYS THERE THROUGH SUNDAY NIGHT. WHILE THE STORM
LINGERS OVER THE REGION...IT WILL BE DRAWING IN MOISTURE FROM THE
GULF OF MEXICO. MODEL QPF FORECASTS ARE SHOWING LIQUID EQUIVALENT
AMOUNTS OF 2 TO 4 INCHES OVER THE COURSE OF THE WEEKEND. IN THE
MOUNTAINS AND FOOTHILLS...WITH THE COOLER TEMPERATURES...SNOW
AMOUNTS UP TO 2 TO 4 FEET MAY BE POSSIBLE OVER THE COURSE OF THE
WEEKEND. WILL ISSUE A WINTER STORM WATCH FOR THE FOOTHILLS AND
MOUNTAINS TO HIGHLIGHT THE UPCOMING HEAVY SNOW.  AT LOWER
ELEVATIONS...THE NAM AND GFS RUNS HAVE BEEN TRENDING COOLER...SO
THAT SNOW LEVELS COULD DROP DOWN TO THE I-25 CORRIDOR SOMETIME
FRIDAY NIGHT. SNOW IS THEN EXPECTED TO CONTINUE...EVEN AT LOWER
ELEVATIONS THROUGH SATURDAY AND INTO SATURDAY NIGHT. CONDITIONS ON
SUNDAY MAY NOT SHOW ANY IMPROVEMENT AS A DENSE SNOW CONTINUES TO
ACCUMULATE. FURTHER TO THE NORTHEAST ON THE PLAINS...A MIX OF RAIN
AND SNOW...OR JUST RAIN WILL ALSO CONTINUE THROUGH THE WEEKEND. ON
THE EASTERN PLAINS...BY LATE IN THE WEEKEND...IF MODERATE AND
HEAVY RAIN CONTINUES FALLING...SOILS MAY BECOME
SATURATED...INCREASING A THREAT OF FLOODING AS PRECIPITATION
CONTINUES.

IMPACTS FROM THE HEAVY SNOW WILL INCLUDE SNOW-COVERED AND SNOW
PACKED ROADS ALONG WITH BREAKING TREE BRANCHES FROM THE DENSE SNOW
ACCUMULATING ON TREES THAT ARE BEGINNING TO LEAF OUT.

AHEAD OF THE APPROACHING STORM...ON FRIDAY AFTERNOON IT LOOKS LIKE
DEEP SOUTHERLY FLOW IS GOING TO ADVECT MOISTURE ONTO THE EASTERN
PLAINS. THUNDERSTORMS ARE EXPECTED TO DEVELOP WHICH COULD BE
SEVERE AT TIMES.

THIS WEATHER SCENARIO LOOKS TO BE EXTREME...BUT SPRING STORMS IN
COLORADO HAVE OFTEN PRODUCED HEAVY PRECIPITATION...ALONG WITH THE MIX
OF SEVERE WEATHER PRECEDING THE ARRIVAL OF COOLER TEMPERATURES AND
MORE WINTER-LIKE CONDITIONS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 313 PM MDT WED APR 13 2016

VFR CONDITIONS WILL PERSIST THROUGH THURSDAY. MAIN QUESTION IS
OUTFLOW WINDS TO AROUND 25 KNOTS FROM ISOLATED HIGH BASED SHOWERS
AND STORMS THROUGH ABOUT 02Z. IF THESE DO REACH THE
AIRPORTS...MOST LIKELY THEY WOULD BE FROM THE SOUTH OR WEST GIVEN
INITIAL CONVECTION OVER THE FOOTHILLS AND PALMER DIVIDE. OTHERWISE
SOUTHERLY WINDS 8-15 KNOTS EXPECTED TO PERSIST AFTER 02Z THROUGH
MOST OF THURSDAY...WITH A FEW STRONGER GUSTS UP TO 25 KNOTS AT
KDEN AND KAPA DURING PEAK MIXING AFTER 20Z.

&&

.FIRE WEATHER...
ISSUED AT 313 PM MDT WED APR 13 2016

INCREASING SOUTHERLY WINDS AND LOWER HUMIDITIES ON THURSDAY WILL
INCREASE FIRE DANGER. MARGINAL RED FLAG CONDITIONS ON THE EASTERN
PLAINS EXPECTED...AND FUELS ARE A BIT DRIER OUT TO THE EAST WITH
LESS GREENUP. THEREFORE ISSUED A RED FLAG WARNING FOR THE EASTERN
PLAINS THURSDAY AFTERNOON INTO EARLY EVENING.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 7 PM MDT THURSDAY FOR COZ242-
244>251.

WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY
NIGHT FOR COZ033>036.

&&

SHORT TERM...BARJENBRUCH
LONG TERM...DANKERS
AVIATION...BARJENBRUCH
FIRE WEATHER...BARJENBRUCH
Hazardous weather outlook, Apr 13, 11:18 AM MDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1118 AM MDT WED APR 13 2016

COZ030>051-141730-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1118 AM MDT WED APR 13 2016

...POTENT SPRING STORM TO AFFECT COLORADO THROUGH THE WEEKEND WITH
SIGNIFICANT RAIN AND SNOW...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL AGAIN FORM OVER
THE MOUNTAINS AND HIGHER FRONT RANGE FOOTHILLS BY EARLY THIS
AFTERNOON. A FEW HIGH BASED STORMS MAY DRIFT OUT OVER THE PLAINS
DURING THE AFTERNOON WHERE THEY MAY PRODUCE GUSTY WINDS AND
LIGHTNING BUT LITTLE IN THE WAY OF RAINFALL. THIS SHOWER AND
THUNDERSTORM ACTIVITY SHOULD END IN MOST AREAS BY EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRENGTHENING SOUTHWEST FLOW WILL CONTINUE TO WARM TEMPERATURES
ON THURSDAY...BUT AT THE SAME TIME INCREASE MOISTURE LEVELS
ACROSS THE AREA. THIS WILL INCREASE THE CHANCE OF THUNDERSTORMS IN
THE MOUNTAINS DURING THE DAY AND ON THE PLAINS THURSDAY NIGHT.

A STRONG STORM SYSTEM ORGANIZING OVER THE GREAT BASIN IS EXPECTED
TO BEGIN IMPACTING THE OUTLOOK AREA ON FRIDAY. THIS STORM SYSTEM
WILL HAVE THE POTENTIAL TO PRODUCE SIGNIFICANT RAIN AND SNOW
AMOUNTS BEGINNING FRIDAY AFTERNOON AND CONTINUING THROUGH THE
WEEKEND. SOME THUNDERSTORMS ON THE PLAINS OF NORTHEAST COLORADO
FRIDAY MAY BECOME SEVERE WITH LARGE HAIL POSSIBLE. SOME STORMS MAY
BECOME SEVERE AGAIN ON SATURDAY.

COLDER AIR WITH THE STORM SYSTEM IS EXPECTED TO ARRIVE SATURDAY
MORNING WHICH MAY BRING SNOW LEVELS DOWN TO THE I-25 CORRIDOR
THROUGH THE DAY WITH SOME SNOW ACCUMULATION POSSIBLE. THE HEAVIEST
SNOW ACCUMULATIONS WITH THIS WEEKEND STORM ARE EXPECTED TO BE IN
THE FRONT RANGE FOOTHILLS. ACCUMULATIONS OF MORE THAN ONE TO TWO
FEET WILL BE POSSIBLE AT ELEVATIONS ABOVE 7000 FEET. DEPENDING ON
THE EVENTUAL TRACK OF THE STORM...PRECIPITATION FROM THE STORM
SYSTEM COULD CONTINUE THROUGH SUNDAY AND INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 3:32 PM MDTWinter Storm WatchBOUBoulder, Clear Creek, Douglas, Gilpin, Grand, Jackson and 4 more15 hr

Nearby

Red Flag Warnings in Colorado, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.